Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

increase in side effects

CzechchickCCzechchick Posts: 9
edited 06/11/2012 - 8:26 AM in Pain Medications
Hi everyone,
It has been a while since I have written, but I have a med question that I thought maybe someone could answer for me. I have been having a very hard time lately with all of the back issues and pain. Just a quick recap, I had 2 herniated lumbar discs and 1 compressed thoracic and 1 compressed lumbar and I also had a stress fracture (obviously now healed!). I had a surgery five years ago, just to remove some pieces floating about in the spinal canal causing severe sciatica. Last MRI in Dec. 2008 which also showed severe scar formation at previous surgery site. So anyway, I had been having major pain and a lot of problems sleeping. Some nights just 2 hours or less, and I really felt like I was going insane. So I had been to see my military doctors several times, all emergency appointments. She switched my muscle relaxer from flexeril (which I had been on for 8 years) to baclofen. I had a really, really weird reaction to it. This past weekend the knuckles on my hands literally turned black. I was visiting my brother in Chicago and was pretty embarrassed by the shock on their faces when they noticed. They were so purple, just the knuckles on my hands, that they really did look black. And it was noticeable. And my hands were really swollen too. Anyway, I have asked about this, obviously since I was really worried and shocked myself, and it was an adjustment issue to the baclofen, I believe they called it reynaud's syndrome? I had to cut back and allow more time to adjust. But it was caused by circulation and the constriction of blood vessels. My fingers didn't have enough oxygen and they turned purple because the oxygen was all used up. So that has gotten better. I have also been on steriods twice in the last couple months and that does seem to help some for a while, not long though. My other med, percocet, was upped from 6 to 8 a day. This is working pretty well for me for now. But the odd thing is that I feel more side effects now than I did before. I have been on percocet for months, and was on hydrocodone and norco before that. I have been on narcotics steadily for a year and half. When I switched from the norco to percocet I felt very little to no side effects. I was actually surprised that I had less than the norco. Then lately I seem to get more light headed, more loopy, and have more nausea. I have changed nothing else about this med, so I don't understand why this would happen. I used to be able to take the 2 pills 4 times a day as prescribed easily, now if I take the two it almost always makes me feel like poop. I have been on it for a while so I don't understand why all of a sudden. Any ideas? I will call my doc, but I'm sure you all understand sometimes you just don't want to rock the boat in case they decide to switch things up on me again. I would appreciate any thoughts. Thanks in advance, and I hope you all are having a good day.
advertisement

Comments

  • We all metabolize things differently therefore the art more than a science to individualized pain relief. We are totally opposite. The Norco helps immensely with the pain compared to the oxycodone that made me loopy or as some may suggest "high" if that's what you call it. To me total confusion. I just started the Baclofen and it's working wonders letting me sleep 4/5 hours. I awake after an hour or two, break a tablet in half (With my Dr's. permission) then whammy. Can't wait til my next Dr's. appointment, I've been on ever narcotic and non-narcotic known to man for insomnia and none of them ever showed any promise. I believe the reason Baclofen even works is unknown. I pray your side affects cease and I never have them. Scary :O
  • Baclofen is a scary drug to me. I've taken them ALL as well, and the possible side effect list for that drug just freaks me out. It can cause major health problems and the list is long. I don't know of any relation between that drug and Raynaud's syndrome such as you had, but it's worrisome at the least.

    How much baclofen are/were you taking per day? And do you take it consistently, i.e. the same amount each day?

    As for the loopiness with your percocet, that is a very normal response to the drug, but when you have been taking it for a few months I can understand your concern. Your dosage WAS increased by 25%, and it may be enough to cause this unpleasant feeling you have. It should go away in time, unless, however, if you take the drug very erratically, it is likely something you will experience regularly.

    How do you take the Percocet? One at a time, at least three hours apart? Do you ever take two at a time, and then another one or two within a couple hours?
Sign In or Register to comment.